Alert archive / New Mexico / Flash Flood Warnings in 2007
Flash Flood Warning 44, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Sep 9, 2007, 4:48 PM MDT for Grant County, Hidalgo County, New Mexico. It was in force for 102 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2007, 4:48 PM MDT (22:48 UTC)
- Expired
- Sep 9, 2007, 6:30 PM MDT
- In force
- 102 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
Counties Grant County, NM, Hidalgo County, NM
The radar
The El Paso radar (KEPZ), 181 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 2045 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEPZ 092251
FFWEPZ
NMC017-023-100030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
448 PM MDT SUN SEP 9 2007
THE NATIONAL WEATHER SERVICE IN EL PASO HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
GRANT COUNTY IN SOUTHWEST NEW MEXICO...
THIS INCLUDES THE CITY OF SILVER CITY...
HIDALGO COUNTY IN SOUTHWEST NEW MEXICO...
THIS INCLUDES THE CITY OF LORDSBURG...
* UNTIL 630 PM MDT
* AT 442 PM MDT...SLOW MOVING THUNDERSTORMS WITH HEAVY RAIN
CONTINUE TO DEVELOP...ESPECIALLY ACROSS EASTERN GRANT COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED
TO SILVER CITY...HURLEY...CENTRAL AND BAYARD.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3320 10905 3320 10789 3309 10784 3296 10787
3293 10777 3286 10778 3277 10772 3266 10773
3261 10768 3261 10791 3253 10793 3250 10824
3134 10822 3135 10904
$$
TRIPOLIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 12:18 PM MDT, 4 hours 30 minutes earlier.
Area forecast discussion, Sep 9, 12:18 PM MDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1218 PM MDT SUN SEP 9 2007 .SYNOPSIS... MOIST UNSTABLE AIR WILL FLOW INTO SOUTHERN NEW MEXICO AND WESTERN TEXAS. A WEAK COLD FRONT EXTENDS ACROSS THE REGION TODAY AND A SECOND COLD FRONT WILL MOVE INTO THE REGION MONDAY NIGHT AND TUESDAY. AS A RESULT SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS MUCH OF THE AREA THROUGH TUESDAY WITH AREAS OF HEAVY RAINFALL EXPECTED. HIGH PRESSURE WILL BRING WARM AND MOSTLY DRY WEATHER WEDNESDAY THROUGH THE END OF THE WEEK. && .DISCUSSION... WEAK COLD FRONT MOVED INTO THE CWA OVERNIGHT WITH REMNANTS EXTENDING THROUGH SOUTHEASTERN ZONES INTO THE GILAS. EASTERLY FLOW AT LOW LEVEL ADVECTING MOIST AIR MASS INTO THE REGION WITH PRECIPITABLE WATER FORECASTED NEAR A HIGH 1.5 INCHES BY EARLY THIS EVENING. LITTLE OR NO CONVECTIVE INHIBITION EXISTS AND DESPITE CLOUD COVER CAPES WILL BE NEAR 1000 J/KG THIS AFTERNOON AND TONIGHT. CONVERGENCE AND ISENTROPIC LIFT ALONG/NORTH OF FRONT SHOULD THEREFORE GENERATE SCATTERED CONVECTION. MAIN CONCERN IS LOCALLY HEAVY RAINS AS MOISTURE WILL DEEPEN MEANING LITTLE ENTRAINMENT WHILE CLOUD LAYER WINDS INDICATE SLOWER STORM MOVEMENT. EAST TO SOUTHEAST WINDS WILL MAINTAIN ABUNDANT MOISTURE FLOW MONDAY WITH MODELS SUGGESTING WEAK UPPER WAVE MOVING INTO THE CWA FROM THE NORTHWEST. OF PROBABLY GREATER SIGNIFICANCE IS STRONGER BACK DOOR FRONT WILL MOVE TO THE SOUTHWEST THROUGH THE REGION MONDAY NIGHT/EARLY TUESDAY. DURING THIS TIME MOISTURE WILL REMAIN DEEP WITH PRECIPITABLE WATER ABOVE 1.3 CONTRIBUTING TO A MODERATELY UNSTABLE AIR MASS AS CAPES LIKELY FROM 1000 TO 1500 MOST OF THE PERIOD. THUS SCATTERED CONVECTION WILL CONTINUE INTO TUESDAY WITH HEAVY RAINS OVER ISOLATED LOCATIONS. MODELS HAVE SHOWN GOOD CONSISTENCY IN BUILDING RIDGE WEST OF THE DIVIDE AFTER WEDNESDAY WITH DRY SUBSIDING NORTHWEST FLOW ALOFT BRINGING DRIER WEATHER WEDNESDAY AND BEYOND. LATEST GFS MOVES ANOTHER BACK DOOR FRONT SOUTHWARD ACROSS THE CWA LATE FRIDAY AND SATURDAY BUT PRODUCES LITTLE PRECIP WITH THIS FEATURE. && .AVIATION...SCATTERED AREAS OF MVFR AND ISOLATED IFR CEILINGS AND VISIBILITIES IN SHOWERS AND THUNDERSTORMS THROUGH MONDAY AFTERNOON. WIDESPREAD CEILINGS ABOVE 10,000 FT AGL. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 69 90 67 85 65 / 40 30 40 30 30 SIERRA BLANCA TX 65 87 62 81 61 / 50 30 40 30 30 LAS CRUCES 66 89 64 84 62 / 40 30 40 30 30 ALAMOGORDO 65 88 62 81 61 / 40 30 40 30 30 CLOUDCROFT 48 67 45 58 40 / 50 40 50 40 40 TRUTH OR CONSEQUENCES 65 88 62 83 61 / 40 30 40 30 30 SILVER CITY 60 83 56 80 51 / 40 30 40 30 30 DEMING 65 90 62 85 61 / 40 30 40 30 30 LORDSBURG 65 89 62 85 61 / 40 30 40 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH/ADAIR
Hazardous weather outlook, Sep 9, 10:20 AM MDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1020 AM MDT SUN SEP 9 2007 NMZ022>025-030>032-TXZ055-056-101730- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1020 AM MDT SUN SEP 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS. ISOLATED STORMS MAY PRODUCE TORRENTIAL RAINFALLS WITH FLASH FLOODING...WIND GUSTS TO 60 MPH AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS MONDAY THROUGH TUESDAY. A FEW STORMS MAY PRODUCE TORRENTIAL RAINS WITH FLASH FLOODING ALONG WITH WIND GUSTS TO 60 MPH AND HAIL. DRIER WEATHER WEDNESDAY THROUGH SATURDAY WITH ONLY SLIGHT CHANCES OF AFTERNOON AND EARLY EVENING THUNDERSTORMS...MAINLY OVER HIGH TERRAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING VIA OUR 800 NUMBER OR VIA LOCAL LAW ENFORCEMENT. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 2:58 PM MDT | Flash Flood Warning | EPZ | Grant, Hidalgo | 2 hr |
| Sep 9, 4:21 PM MDT | Flash Flood Warning | EPZ | Sierra | 3 hr |
| Sep 9, 5:21 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Luna | 54 min |
| Sep 9, 5:49 PM MDT | Flash Flood Warning | EPZ | Doña Ana, Luna | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.